Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A note on modules over a commutative regular ring

Author: Mark L. Teply
Journal: Proc. Amer. Math. Soc. 29 (1971), 267-268
MSC: Primary 13.40
MathSciNet review: 0276214
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: An example is given of a commutative, von Neumann regular ring R, which has a module A satisfying the following conditions: (1) $ T(A) = \{ a \in A\vert(0:a)$ is an essential ideal of R} is a cyclic R-module; (2) $ A/T(A)$ is a cyclic R-module; and (3) $ T(A)$ is not a direct summand of A. This answers in the negative a question raised by R. S. Pierce.

References [Enhancements On Off] (What's this?)

  • [1] J. S. Alin and S. E. Dickson, Goldie's torsion theory and its derived functor, Pacific J. Math. 24 (1968), 195-203. MR 37 #2834. MR 0227249 (37:2834)
  • [2] R. S. Pierce. Modules over commutative regular rings, Mem. Amer. Math. Soc. No. 70 (1967). MR 36 #151. MR 0217056 (36:151)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 13.40

Retrieve articles in all journals with MSC: 13.40

Additional Information

Keywords: Regular ring, torsion submodule, Boolean ring, direct summand, cyclic module
Article copyright: © Copyright 1971 American Mathematical Society

American Mathematical Society